Aa
A
A
Close
Blank
Avatar universal
Upper body skin rash
I am 30yrs old.  I have had a skin rash on my upper body (arms, chest, & back).  It is similar to acne, small red raised bumps.  They itch very badly.  Previous doctors say they do not know what it is and always tell me to take benydril.  I have had them for 4 or 5 years and they come and go.  Has anyone else had this kind of problem with Hep C?  Could it be related?  I have never been treated for Hep C because it has always been nonactive.
Cancel
8 Answers
8 Answers
Page 1 of 1
173975 tn?1216261375
I have the same rash, on chest and back, but I never had it before starting tx on December 23, 2006.

I thought it was associated with the ribavarin - it's often referred to as riba-rash.

I don't know about rashes for someone not on TX.

wyntre
Comment
Cancel
173975 tn?1216261375
Comment
Comment
Submit Comment
Avatar universal
Here are some old post on the subject but they are from people doing TX. I also suffer from the same pesty bumps and had just posted in the last couple of days on this. Hope it helps.
jasper

http://www.medhelp.org/forums/dermatology/messages/30310.html
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I went to the doc. and got this perscription filled Fluocinonide 0.05%. It is a substitution for (Lidex cream) and I am sure it is a perscription also. It has helped me a lot. I have had these bumps before tx but the tx has amplified them to the max. Stay out of the sun or cover up. Good Luck
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
i came down with a similar rash about 4-5 yrs before i was diagnosed with Hep c. i kept going to the docs and they gave me atarax for itching. it helped with the itch, but didn't get rid of the rash, mine was on lower extremities. i don't know when i got HCV but i think it was many years before this rash, but i could be wrong. i have not reallly had it since except a couple times while treating. i hope your rash goes away, i know it can drive you nuts!  good luck!
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
yes hepc and this rash is connected i am 47 years old and have hepc since i was 16 or 17 this rash just appeared about 2 years ago and is getting worse does not itch thu but it is related  been treated with interferon and has already come back there is a new drug that is coming out in july 2011 soppose to have 80 percent cure rate ask your doctor it is stiill taking interferon but with another drug witch enhances the result unfortunately i cant get a doctor to take medicaid thanks obama but if you can isuggest going on this new drug few doctors know of this drug i wish everyone the best
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
1253246 tn?1332076910
How is Hep C nonactive???You either have it or you dont(scratching my head?????) And this is a  very old post!!!!!
Comment
Cancel
1253246 tn?1332076910
Comment
Comment
Submit Comment
488823 tn?1218374167
I didn't read all the posts so If I jumped the gun ,sorry. From what you described sound ecxactly what I had for a long time and no doctor knew what it was until I seen this guy, and as soon as he seen me walk into the office he said You got "lynchen Planis". There is no cure for this and it does come and go and I believe they have studies on this too but mine is gone right now but will always be visible like scars.Check into it and maybe it will be this as I explained.
Comment
Cancel
488823 tn?1218374167
Comment
Comment
Submit Comment
Avatar universal

I am happy to find this thread.  What I say below is truth.

I took interferon and ribavirin for six months from june 08 to dec 08.  I was advised of feeling flu-like symptoms.  I have had Hep C a long time.  I was feeling fine before starting treatment.  My doctor sort of pushed me into the treatment.  I was not wild about doing it.

So the treatment itself was very difficult.  Could not work.  Fuzzy vision.  Mental confusion.  Irritability.  Fatigue.  

During treatment, I developed psoriasis on me left elbow.  I did not know that's what it was.  I did not know what psoriasis was.  I knew that the warnings said "Tell you doctor if you are having skin conditions."  I did.  he shrugged and said "It'll go away."  I have since discovered on Medline that the appearance or worsening of psoriasis is for most clinicians cause to discontinue treatment.  

After treatment, psoriasis kept spreading.  in March, 09, my toes were hugely swollen and my feet were sore.

I had the most bizarre side-effect, too, in that spicy foods became intolerable in Feb - Mar 09.  that faded away.    

Long story short, I now have psoriasis on my penis, my scrotum, my legs, my arms, my back, my fingernails, my toenails.

I have psoriatic arthritis in my left ring and middle finger, my left wrist, my right wrist, my left ankle, my right knee, both hips, all my toes, going into my spine if I eat poorly.  

My thyroid went whacky, too, and it did not recover.  

I was handsome and strong before the treatment.  The interferon took much of my life away.  

I started treatment for psoriasis with "biologics" in May 09.   The "biologics" lessen your immune system. Bad side effects for liver - my liver enzymes went way up.  I have had to stop them.  Actually, they seem like interferon in reverse.  Very dangerous in their own right.

I now follow a fairly strict diet from necessity.  If I eat cheese, wheat, sugar, too much coffee, etc, i become crippled from joint pain.  My life has become dominated by fighting the side effects of interferon.  Sun lamps all the time in an effort to lessen my psoriasis.  Trying not to despair.  

It is my impression that interferon just amps up your immune system without much control.  It's like riding one of those bumper cars where the steering only kind of works.   You never know exactly what it will hit.  

It is very, very dangerous stuff.  Most doctors who prescribe it have no idea how dangerous it is, IMO.  I know mine didn't.  I believe that Roche minimizes the potential side effects.  

I am fairly certain that if the doctors had told me beforehand that I risked being crippled by joint pain and swollen stiff joints, I never would have undergone the treatment.  
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
3060903 tn?1398568723
Blank
Nighthawk61 I DO NOT KNOW THE WORD FEAR... Comment
2 hrs ago
408795 tn?1324939275
Blank
fretboard uploaded new photos
May 04
463897 tn?1448485050
Blank
MH Community Mgr commented on Bubulous's status
May 03
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
683231 tn?1438659664
Blank
flyinlynn
Auburn, WA
163305 tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
446474 tn?1446351282
Blank
HectorSF
San Francisco, CA
1815939 tn?1377995399
Blank
pooh55811
Avatar m tn
Blank
can-do-man
IN
317787 tn?1460223707
Blank
Dee1956
DC
Hepatitis C Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Hepatitis Answerers
683231 tn?1438659664
Blank
flyinlynn
Auburn, WA
163305 tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
446474 tn?1446351282
Blank
HectorSF
San Francisco, CA
1815939 tn?1377995399
Blank
pooh55811
Avatar m tn
Blank
can-do-man
IN
317787 tn?1460223707
Blank
Dee1956
DC